MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX072003CL
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient details.
 
Event or Problem Description
It was reported that during a stenting procedure of the sfa, the stent partially deployed.The tracking path and target lesion was reported to be calcified.Another device was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device it could be confirmed that the deployment mechanism had been actively used until the breakage of a force transmitting component occurred with the stent being partially released.The distal stent end was found to be fractured which is considered a consequence of the removal of the partially released stent from the patient.A grip component was missing but the grip mechanics were found to be fully functional.The condition of the returned device indicates the presence of high release force during the fracture of the force transmitting component.Increased friction in the distal catheter section is considered the reason for increased release force and subsequent partial stent deployment.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The reported event may be related to a difficult anatomy as highly tortuous or calcified vessels may lead to increased friction and subsequent release force increase.Reportedly, the tracking path and target anatomy were calcified.The event also may be use-related as rough handling of the device can lead to deformation and subsequent friction increase.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit." and "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used.".
 
Event or Problem Description
It was reported that during a stenting procedure of the sfa, the stent partially deployed.The tracking path and target lesion were reported to be calcified.Another device was used to complete the procedure successfully.There was no reported patient injury.During evaluation of the returned sample, the stent was found to be fractured at the distal end.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5767931
Report Number9681442-2016-00180
Device Sequence Number456668
Product Code NIP
UDI-Device Identifier04049519004402
UDI-Public(01)04049519004402(17)160725(10)ANYG3489
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2016
Device Catalogue NumberEX072003CL
Device Lot NumberANYG3489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/04/2016
Supplement Report FDA Received Date08/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1